MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23129
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User deploy the stent about 2-3 cm ,and the stent no longer can be deployed.User retracted the device from patient.Device evaluated 09-apr-21: "flexor kinked" general questions: at what stage of the procedure did the complaint occur?(when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) inserting the evolution in the patient.Evolution¿evolution what endoscope type and channel size was used? olympus jf-260v what was the position of the elevator? was it opened or closed? unknown details of the wire guide used (diameter, type, make)? boston scientific wire guide did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes how long was the stent in the patient by the time this complaint occurred? 3 minutes for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? ifu unknown stricture information: what was the length and diameter of the stricture? unknown where was the stricture located in the body? bile duct was there resistance felt passing wire guide through stricture? slightly was there resistance felt passing the evolution through stricture? slightly was the stricture dilated before stent placement? no.Questions related to during insertion into patient was the product inspected for kinks or damage before use? yes was resistance felt during insertion into patient? if yes, at what point? no.Questions related to during stent placement did the product fail during stent deployment or recapture? yes was the directional button pressed during use? yes was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes was the yellow marker kept in view during deployment? yes are images of the device or procedure available? no.Questions related to during introducer withdrawal was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? yes, olympus did the stent open sufficiently to allow withdrawal of introducer safely? yes was the safety wire fully removed before removing the delivery system? no.Did any part of the product snag/get caught with the stent when removing the delivery system? no.Are images of the device or procedure available? no.Questions related to during stent repositioning/removal what instrument was used for stent repositioning / removal? forceps, snare¿ n/a was the lasso (suture) loop used during repositioning / removal? no.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of lot number c1773209 involved in this complaint device was returned for evaluation, open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the (b)(6) 2021.In summary the following results were observed in the lab evaluation: ¿flexor was observed kinked 110cm from white tip.Red marker on top of introducer at point 05 on return.Handle was actuating with slight resistance for deployment and recapture, likely due to kinked flexor.Stent deployed fully , stent intact.¿ documents review including ifu review: prior to distribution all evo-10-11-8-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-10-11-8-b device of lot number c1773209 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot # c1773209; upon review of complaints this failure mode has not occurred previously with this lot # c1773209.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to multiple factors.It is possible that during deployment tortuous path may have caused a build-up of pressure while compressing the introducer, subsequently resulted in stent deployment difficulties.It is known that there was a slight resistance advancing the device through the stricture.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11669783
Report Number3001845648-2021-00314
Device Sequence Number3157230
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)221103(10)C1773209
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2023
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC1773209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/17/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale